Mar 29, 2000
Dear doctors, could you tell me if the combination of Agenerase, Norvir and Combivir can cause lipodystrophy down the road? Thank you Mimi
Response from Dr. Fisher
It seems that any antiretroviral regimen has the potential to cause LD. Combivir and agenerase probably less so than others, but norvir certainly raises cholesterol and triglycerides more than the other protease inhibitors. In addition we do not know why some people get LD and others don't. It is certainly not just the antiretroviral drugs. In other words the virus itself and other risk factors (such as your age, gender, family history re cholesterol and triglycerides and diabetes) also play a role. Most important is controlling HIV especially if your viral load is high, T cells low. Alvan Fisher, M.D.
AIDS and Diabetes
- Is Loose Stool An Early Sign Of HIV?
- Is Muscle Ache An Acute Symptom Of AIDS?
- Is Pain In Penis A Symptom Of HIV?
- Bronchitis After Oral Sex On A Woman What Are The Chances Of HIV
- Chest Cold After Oral Sex With No Protection Does It Mean I Have HIV
- Flu Symptoms After Sex With Hooker Condom Broke Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.